MAUDE Adverse Event Report: SHOCKWAVE MEDICAL, INC. SHOCKWAVE IVL SYSTEM WITH THE SHOCKWAVE C2+ CORONARY IVL CATHETER

SHOCKWAVE MEDICAL, INC. SHOCKWAVE IVL SYSTEM WITH THE SHOCKWAVE C2+ CORONARY IVL CATHETER
Model Number C2PIVL4012
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/07/2026
Type of Reportable Event Malfunction
Event or Problem Description
A shockwave c2+ coronary intravascular lithotripsy (ivl) catheter was used to treat a lesion in the coronary arteries.There was slight resistance while advancing the ivl catheter.The intended procedure was completed with atherectomy.During withdrawal of the ivl catheter, the catheter shaft fractured and detached inside the patient.The detached fragment was successfully retrieved as the guideliner was withdrawn and all device components were removed in entirety.The patient was then treated with 2 rota burrs, and there was no patient harm reported.The patient remained stable throughout the procedure.
 
Additional Manufacturer Narrative
The subject device was returned for investigation and inspected.The reported failure, "detachment of device or device component", was confirmed.The device was returned broken and separated into 3 sections.The cause of the shaft break is unknown.There was no patient harm reported.Shockwave medical has controls in place to ensure devices are built to approved procedures and meet lot release acceptance criteria prior to being distributed.A review of the manufacturing and test documentation for subject lot does not reveal any issues with the manufacturing of the device.The device passed all of shockwave medical, inc.Acceptance criteria prior to shipping.

Brand Name
SHOCKWAVE IVL SYSTEM WITH THE SHOCKWAVE C2+ CORONARY IVL CATHETER
Common Device Name
SHOCKWAVE IVL SYSTEM WITH THE SHOCKWAVE C2+ CORONARY IVL CATHETER
Manufacturer (Section D)
SHOCKWAVE MEDICAL, INC.
5403 betsy ross drive
santa clara CA 95054
Manufacturer (Section G)
SHOCKWAVE MEDICAL, INC.
5403 betsy ross drive
santa clara CA 95054
Manufacturer Contact
alexis weil
5403 betsy ross drive
santa clara, CA 95054
MDR Report Key25232629
Report Number3015053858-2026-00047
Device Sequence Number10289689
Product Code QMG
UDI-Device Identifier00195451000034
UDI-Public(01)00195451000034(17)261031(10)12B241015A
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
P200039/S008
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/20/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberC2PIVL4012
Device Catalogue NumberC2PIVL4012
Device Lot Number12B241015A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/08/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/27/2026
Initial Report FDA Received Date05/20/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/15/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
2 ROTA BURR - BOSTON SCIENTIFIC; GUIDELINER - UNKNOWN MANUFACTURER
Outcome Attributed to Adverse Event Other;
Patient SexUnknown